Alert archive / Louisiana / Wind Advisories in 2008

Wind Advisory 10, NWS New Orleans, LA

September 12, 200811 parishes in Louisiana; Amite County, Wilkinson County, Mississippi

NWS New Orleans, LA issued this wind advisory at Sep 12, 2008, 10:30 PM CDT for 11 parishes in Louisiana; Amite County, Wilkinson County, Mississippi. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2008, 10:30 PM CDT (03:30 UTC)
Expired
Sep 13, 2008, 3:33 PM CDT
In force
17 hr
Issued by
NWS New Orleans, LA

Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 3.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2008-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1753 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2008-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 349 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1753 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
349 m²/s²
0-3 km storm-relative helicity
428 m²/s²
Significant tornado parameter
2.8
Supercell composite
18.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLIX 130330
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1030 PM CDT FRI SEP 12 2008

...TROPICAL STORM WIND WARNING CANCELLED...

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT SATURDAY...

.WINDS ASSOCIATED WITH HURRICANE IKE HAVE DROPPED BELOW TROPICAL
STORM FORCE IN THE BATON ROUGE AREA. WINDS OF 20 TO 30 MPH WILL
CONTINUE WITH ISOLATED GUSTS NEAR 40 MPH OVERNIGHT INTO SATURDAY. 

LAZ034>036-046>048-MSZ068-131130-
/O.NEW.KLIX.WI.Y.0010.080913T0330Z-080914T0000Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-WILKINSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...PLAQUEMINE...
WHITE CASTLE...PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...
CENTREVILLE...WOODVILLE
1030 PM CDT FRI SEP 12 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT SATURDAY. 

WINDS ASSOCIATED WITH HURRICANE IKE HAVE DROPPED BELOW TROPICAL
STORM FORCE IN THE BATON ROUGE AREA. WINDS OF 20 TO 30 MPH WILL
CONTINUE WITH ISOLATED GUSTS NEAR 40 MPH OVERNIGHT INTO SATURDAY. .

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS74 KLIX 131120
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
620 AM CDT SAT SEP 13 2008

...TROPICAL STORM WIND WARNING CANCELLED...

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT TODAY...

.WINDS ASSOCIATED WITH HURRICANE IKE HAVE DROPPED BELOW TROPICAL
STORM FORCE OVER THE AREA. WINDS OF 15 TO 25 MPH WILL CONTINUE WITH
ISOLATED GUSTS NEAR 35 MPH TODAY.

LAZ037-038-040-049-050-056>070-MSZ069-080>082-131930-
/O.EXA.KLIX.WI.Y.0010.000000T0000Z-080914T0000Z/
ST. HELENA-TANGIPAHOA-ST. TAMMANY-ASCENSION-LIVINGSTON-ASSUMPTION-
ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-AMITE-HANCOCK-HARRISON-
JACKSON-
INCLUDING THE CITIES OF...GREENSBURG...MONTPELIER...HAMMOND...
PONCHATOULA...SLIDELL...MANDEVILLE...COVINGTON...LACOMBE...
GONZALES...DONALDSONVILLE...DENHAM SPRINGS...WALKER...
PIERRE PART...LABADIEVILLE...PAINCOURTVILLE...LUTCHER...
GRAMERCY...LAPLACE...RESERVE...THIBODAUX...RACELAND...LAROSE...
DESTREHAN...NORCO...METAIRIE...KENNER...NEW ORLEANS...
BELLE CHASSE...CHALMETTE...VIOLET...HOUMA...BAYOU CANE...
CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF...GOLDEN MEADOW...
PORT SULPHUR...EMPIRE...YSCLOSKEY...GLOSTER...LIBERTY...CROSBY...
BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...
PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
620 AM CDT SAT SEP 13 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

WINDS ASSOCIATED WITH HURRICANE IKE HAVE DROPPED BELOW TROPICAL
STORM FORCE OVER THE AREA. WINDS OF 25 TO 30 MPH WILL CONTINUE
MAINLY ALONG COASTAL LOCATIONS WHILE REDUCING TO AROUND 25 MPH
FARTHER INLAND. GUSTS NEAR 35 MPH WILL STILL BE POSSIBLE NEAR THE
COAST THROUGH THE MORNING HOURS.

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

LAZ034>036-046>048-MSZ068-131930-
/O.CON.KLIX.WI.Y.0010.000000T0000Z-080914T0000Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-WILKINSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...PLAQUEMINE...
WHITE CASTLE...PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...
CENTREVILLE...WOODVILLE
620 AM CDT SAT SEP 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

WINDS ASSOCIATED WITH HURRICANE IKE WILL CONTINUE TO WEAKEN TO
AROUND 25 MPH OVER THE AREA THROUGH MUCH OF TODAY.

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KLIX 132033
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
333 PM CDT SAT SEP 13 2008

...WIND ADVISORY IS CANCELLED...

.WINDS HAVE DECREASED TO AROUND 15 TO 20 MPH WITH GUSTS TO 
25 MPH THIS AFTERNOON AS TROPICAL STORM IKE QUICKLY MOVES INLAND AND
WEAKENS.

LAZ034>038-040-046>050-056>070-MSZ068-069-080>082-132145-
/O.CAN.KLIX.WI.Y.0010.000000T0000Z-080914T0000Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-
LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-
UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS-
UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-HANCOCK-
HARRISON-JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
HAMMOND...PONCHATOULA...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...
BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE...
DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...
KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...
HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO...
CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY...
CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...CROSBY...
BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...
PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
333 PM CDT SAT SEP 13 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE DECREASED TO THE 15 TO 20 MPH RANGE WITH GUSTS TO 25
MPH THIS AFTERNOON AS TROPICAL STORM IKE MOVES INLAND AND WEAKENS.
WINDS SHOULD CONTINUE TO DECREASE THROUGH THE EVENING HOURS AS
TROPICAL STORM IKE CONTINUES TO WEAKEN AND MOVES FURTHER AWAY FROM
THE AREA.

$$

32

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Sep 12, 8:09 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Sep 12, 8:09 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
809 PM CDT FRI SEP 12 2008

.UPDATE...
QUICK UPDATE TO REPLACE TORNADO WATCH 898 WITH WATCH 900 FOR 4
LOUISIANA PARISHES IN WESTERN PORTION OF CWA. ONE BAND OF
CONVECTION YET TO ROTATE THROUGH THOSE PARISHES. EXPECT ANOTHER
UPDATE IN A COUPLE OF HOURS AFTER NHC 10 PM ADVISORY.
&&

.PREV DISCUSSION... /ISSUED 337 PM CDT FRI SEP 12 2008/

SHORT TERM...
HURRICANE IKE WILL CONTINUE TO MOVE NORTHWESTWARD TOWARD THE UPPER
TEXAS COAST TONIGHT. STRONG SOUTHERLY WINDS AND A STORM SURGE OF 6
TO 8 FEET WILL CONTINUE TO IMPACT COASTAL LOUISIANA THROUGH THE
OVERNIGHT HOURS. WINDS SHOULD BEGIN TO DIE OFF OVERNIGHT OVER
INLAND AREAS...AS THE STORM MOVES INLAND AND WEAKENS.
HOWEVER...SOUTHERLY FLOW OFF THE GULF WILL CONTINUE BRING CLOUDS
AND SHOWERS TO THE AREA THROUGH TOMORROW.

IKE WILL FINALLY BEGIN TO PULL AWAY FROM THE AREA ON SUNDAY...AS A
STRONG UPPER LEVEL TROUGH PULLS EASTWARD ACROSS THE PLAINS INTO
THE EASTERN UNITED STATES. THIS TROUGH AXIS WILL FORCE A FRONTAL
BOUNDARY THROUGH THE REGION SUNDAY NIGHT. SHOWERS AND
THUNDERSTORMS SHOULD FIRE OFF ALONG THE FRONT...MAINLY DUE TO
AMPLE LOW LEVEL MOISTURE AND AN UNSTABLE AIRMASS INTERACTING WITH
STRONG FORCING ALONG THE FRONT. HAVE KEPT IN CHANCE POPS THROUGH
MONDAY TO REFLECT THE FRONTAL PASSAGE AND UNSTABLE AIRMASS IN
PLACE.

LONG TERM...

THE FRONTAL BOUNDARY SHOULD STALL OVER THE NORTHERN GULF OF MEXICO
MONDAY NIGHT AND LINGER THROUGH THE MIDDLE OF NEXT WEEK. ISOLATED
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FIRE OFF ALONG AND NEAR
THE FRONTAL BOUNDARY THROUGH THE MIDDLE OF NEXT WEEK...AND HAVE
KEPT IN SLIGHT CHANCE POPS FOR THE REGION TO REFLECT THE PROXIMITY
OF THE FRONT. AWAY FROM THE IMMEDIATE COAST...A MUCH DRIER AND
COOLER AIRMASS WILL SINK IN FROM THE NORTH...ALLOWING FOR
OVERNIGHT LOWS TO DIP INTO THE LOWER 60S OVER NORTHERN ZONES.

AVIATION...
SOUTHEAST WINDS AT KMSY...KBTR...AND KGPT WILL CONTINUE TO GUST OVER
35 KNOTS AT TIMES...ESPECIALLY IN SQUALLS THROUGH THIS EVENING.
WINDS ARE EXPECTED TO GRADUALLY DIMINISH LATER THIS EVENING...BUT
THEN INCREASE SLIGHTLY AGAIN TO AROUND 20 KNOTS AT KMSY AND KBTR ON
SATURDAY. SCATTERED SHOWERS WITH ASSOCIATED LOWER VSBYS/CIGS WILL
CONTINUE AROUND KMCB AND KBTR INTO THE EARLY EVENING...AND MAY
REDEVELOP AROUND KMSY AND KGPT. CIGS WILL BOUNCE AROUND BETWEEN MVFR
AND VFR UNTIL SUNSET THEN TREND MOSTLY MVFR AFTER SUNSET THROUGH
ABOUT 14Z SATURDAY. SCATTERED SHRA WITH A BETTER CHANCE OF TSRA CAN
BE EXPECTED WITH DAYTIME HEATING ON SATURDAY. 22

MARINE...
TROPICAL STORM FORCE WINDS...SUSTAINED IN THE WESTERN WATERS THIS
EVENING...AND IN GUSTS THIS EVENING OVER THE TIDAL LAKES AND EASTERN
WATERS...WILL GRADUALLY DIMINISH FROM EAST TO WEST THROUGH SATURDAY.
WINDS AND SEAS SHOULD DROP BELOW SMALL CRAFT ADVISORY CRITERIA
SATURDAY NIGHT OR SUNDAY MORNING. 22

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  78  86  75  88 /  50  40  30  50
BTR  78  87  75  89 /  60  50  30  50
MSY  81  88  79  89 /  60  50  20  40
GPT  78  87  76  88 /  50  40  20  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TROPICAL STORM WARNING FOR LAZ038-040-049-050-056>070.

     TROPICAL STORM WIND WARNING UNTIL 1 AM SATURDAY FOR
     LAZ034>037-046>048.

GM...TROPICAL STORM WARNING FOR GMZ530-550-555-570-575.

MS...TROPICAL STORM WIND WARNING UNTIL 1 AM SATURDAY FOR MSZ068-069.

     TROPICAL STORM WARNING FOR MSZ080>082.

GM...TROPICAL STORM WARNING FOR GMZ550-555-570-575.

&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 4:27 AM CDTSmall Craft AdvisoryLIX17 hr
Sep 13, 4:42 AM CDTCoastal Flood WarningLIXSaint Bernard, Saint James, Saint John the Baptist35 hr
Sep 13, 11:51 AM CDTRiver Flood WarningLIXLivingston69 hr
Sep 13, 4:07 PM CDTSmall Craft Advisory for Hazardous SeasLIX20 hr

Nearby

Wind Advisories in Louisiana, 2008Wind Advisories in Mississippi, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.